Public Domain / mediadrumworld.com

By Tom Dare

A HORRIFIC US ARMY VIDEO shown to new recruits in the 1960s which sees a goat subjected to chemical weapons has resurfaced this week, showing the devastating effects the weapon can have.

Made in 1964 as an orientation film to inform soldiers about the dangers of chemical weapons in warfare, the film shows a chained-up goat as it is exposed to a nerve agent from a nearby exploding grenade.

Public Domain / mediadrumworld.com

 

The goat begins to become agitated shortly after the grenade goes off, attempting to get away before falling to the ground and convulsing. Less than two minutes after the grenade explodes the goat is dead, with the nerve agent paralysing its respiratory muscles.

The film concludes with the narrator talking the audience through the nine signs that you may have been exposed to a nerve agent:

Public Domain / mediadrumworld.com

 

“The symptoms of nerve agent poisoning are running nose; tightness in chest; dimness of vision; difficulty in breathing; drooling and sweating; nausea, vomiting, cramps; twitching, jerking, staggering; headache, confusion, drowsiness, coma, convulsions; cessation of breathing.

“If you detect any of the symptoms shown stop breathing, mask immediately and take atropine.”

Public Domain / mediadrumworld.com

LEAVE A REPLY